Come join others currently navigating treatment in our weekly Zoom Meetup! Register here: Tuesdays, 1pm ET.
Fill Out Your Profile to share more about you. Learn more...

Tamoxifen and Frequent Urination?

kec1972
kec1972 Member Posts: 71

I've only been on a half dose for almost a month, but I feel like I constantly need to pee! Up at least once every night too, even though I don't drink a thing past 7pm. I don't drink an excessive amount during the day, I don't think. Anyone else experience this on tamoxifen?

Comments

  • dtad
    dtad Member Posts: 771
    edited May 2019

    Hi there. First you should get checked to see if you have a UTI. UTIs can cause frequency. However if you do not have an infection it might be interstitial cystitis which is not uncommon with anti hormone therapy. It's symptoms mimic an UTI but there is no infection. There are prescription drugs and supplements that can help with the symptoms. I have it and it can be miserable to live with it. Good luck and keep us posted. I would be happy to answer any questions you may have.

  • kec1972
    kec1972 Member Posts: 71
    edited May 2019

    Thanks for replying dtad. I haven’t take tamox in 2 days and the pressure feeling is 90% better, so I’m pretty sure it’s the drug

  • coraleliz
    coraleliz Member Posts: 158
    edited May 2019

    Tamoxifen caused me to have stress incontinence issues. My urologist, MO & BS all agreed that I could try Estrace cream. It helped. The other thing that helped was jump roping. I would do this in between my weight lifting sets. The 1st couple of times I had to wear a pad, but after that the incontinence was gone. My urologist said it was because of all the muscles that I had to hold in place when jump roping. Kegal exercises never helped me.

    My urologist believes I have mild interstitial cystitis & that Tamoxifen was a trigger for me. Citrus fruits, are also a trigger for me as well as carbonated water.

    I sleep thru the night unless my IC is active. My go to relief is a drug called Uribel.

  • Minniesi
    Minniesi Member Posts: 2
    edited May 2019

    I have this side effect! No idea why, but definetely feels like everything I drink goes straight through. I don't drink after 9 pm, and drink about1,5-2 L per day. No sign of UTI. I've been taking tamoxifen for 15 months now, other SE only mild hot flashes.

  • Arya44
    Arya44 Member Posts: 30
    edited June 2019

    I just started on tamoxifen a month ago and now I have to pee constantly (hourly at least), usually getting up once at night.

    I have fears after what we've been through I should be checked for ovarian cancer-two people I know had this symptom before being diagnosed with this, although in my case bc wasn't in lymph nodes and no evidence of spread anywhere else.

    Could it also be the result of the removed lymph nodes, I had 3 taken out?

  • swimjames
    swimjames Member Posts: 9
    edited July 2019

    Hi Snowflake22,

    I urinate very frequently and I am on tamoxifen for 18 months now.. The meds could be the cause. I had 3 lymph nodes removed too, but I don't think that's the reason, we have many lymph nodes. I went to a Urogynecologist, but the meds for frequent urination have their side effects too, so I decided to leave things be. A good exercise for you would be to strengthen your urinary and bladder muscles by trying to hold in your urine for a few moments (squeezing internally) every time you need to urgently go to urinate. This helps as you age as well and every woman should do it.

    Hope you find more things that help!

  • swimjames
    swimjames Member Posts: 9
    edited July 2019

    Yes!

  • AC1965
    AC1965 Member Posts: 9
    edited July 2019

    All I do now is pee! I've only been on it for a month, 10 mg daily and the urge to go has been pretty intense for the past week or so. I'm hoping this new SE is temporary.

  • Shadow63
    Shadow63 Member Posts: 11
    edited August 2019

    I justed started Tamoxifen on 8/14 and noticed this SE last week. I thought that I had a UTI but don't have other symptoms so I'm guessing it's the med. I can add this to the hot flashes and joint pain. Fun.

  • Libber
    Libber Member Posts: 45
    edited August 2019

    Me too. I get up several times each night unless I drastically reduce liquids. And never far from bathroom while awake. It’s discouraging and worse since switching from generic arimidex to generic tamoxifen. Sad thing is I have a sling that was surgically done about 12 years ago. Corrected the issue until BC treatment. Will talk with my onc about what can be done. I appreciate the comments in this problem